MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Stenosis (2263); Foreign Body In Patient (2687)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire fr stent encountered resistance, there was pushwire break/separation, and the tips broke off in m1 during retrieval.The stent remained in the patient and the broken segment remained in m1.Patient symptoms or complications associated with this event were reported as "m1 gone post stroke when solitaire broke".Stroke onset to reperfusion time was reported as 0.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pushwire was not torqued during the procedure.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the pushwire break/separation was determined to be vessel tortuosity and calcifica tion.Similarly, the cause of the broken tips was clarified as vessel tortuosity with calcification, rather than "stroke." resistance in the catheter was noted at the distal end.The used catheter was a non-medtronic device.
 
Event or Problem Description
Additional information was received stating that the vessel tortuosity was severe.The patient¿s recovery status and symptoms related to the reported issue are unknown.During the procedure, "tips broke off in m1 during retrieval" referred to the device snapped and lodged in the m1 segment during retrieval.The reported complication, "m1 gone post stroke when solitaire broke," refers to zero perfusion into the m1 segment.The procedure was not completed, and no medtronic product was used as a replacement.The cause of the resistance was determined to be extreme tortuosity, and resistance was encountered upon retrieval.The condition being treated was stroke, and the patient¿s post-thrombectomy condition was tici 0.There may have been vessel stenosis proximal to the thrombus site.The clot was characterized as hard, and the anatomical location of the solitaire was m1.The patient will not undergo further intervention to remove the solitaire, and the vessel was not revascularized.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the pushwire break/separation was noted to be vessel tortuosity/calcification.Catheter resistance occurred in the distal section.
 
Additional Manufacturer Narrative

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23743995
Report Number2029214-2025-02559
Device Sequence Number13299563
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public(01)00763000425739(17)271030(10)B813703
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB813703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/18/2025
01/23/2026
01/23/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/15/2026
02/03/2026
02/04/2026
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown